Rituximab side effects : Hi all had my rtx infusion... - NRAS

NRAS

29,887 members35,724 posts

Rituximab side effects

debsy29
debsy29

Hi all had my rtx infusion yesterday when they had to give me double antihistamine due to reaction, last night I had a terrible night I was awake nearly all night with heart beating fast and fuzzy feeling in both arms, has anybody else noticed these side effects, I am due to have 2nd treatment in 2 weeks and this will be my 3 cycle overall but I can't remember these side effects last time 😩😩😩

17 Replies
oldestnewest

Did you also have a steroid infusion with the ritux - for me the steroid would lead to a sleepless night. Farm

debsy29
debsy29 in reply to farm123

Yes I had the steroid before the infusion 🙂

weathervane
weathervane in reply to debsy29

I had difficulty sleeping for a couple of nights with some anxiety and racing heart , i think it was the steroids. I also had a couple of episodes of severe stomach pain which the nnurse said was probably due to steroids. If you are worried do phone the rheumy nurse . Hope you feel better🌷

Hi Debsy...I think you replied on my similar post 😊 I had the same...it's not a nice feeling at all is it? Please be re-assured though that it will settle down in a few days before you have to do it again!! Contact your Rheumy team of course if you're worried though, my GP was excellent and gave me a ECG but it was as suspected an uncomfortable side effect of the Rituximab and steroids. Hang on in there it will get better! X

Just wanted to add it was my second round, I didn't have it with the first round. X

Sorry to hear that and hope its just a blip. May I ask how you are doing in general on this drug? Its almost 2 months since my first cycle and still no sign of improvement. In fact I am having a bad flare now. I just hope its worth all this waiting. I wonder why you have suddenly experienced this reaction. Hope it is just temporary and you feel better quickly.

debsy29
debsy29 in reply to Cathy777

Hi Cathy I'm not sure how well I am doing really, my joints do feel better and I am in less pain but I get terrible fatigue and I had hoped this med would help that.

Cathy777
Cathy777 in reply to debsy29

Thanks for your honesty Debs. Fatigue is also a big problem for me so I am sorry to hear that. They do say that rituximab is cumulative so you may gradually feel better hopefully.

X

weathervane
weathervane in reply to Cathy777

Hi cathy

Do you think you will be offered another round? I had first in april but doc didnt say anything to me about another. Does it all depend on how 1st goes or will the automatically do 2nd to get cumulative effect. I have had some improvement but would love more particularly with joint and muscle pain

Cathy777
Cathy777 in reply to weathervane

Hi

Its still all pretty new to me still but I finished my first round on 16 june and my follow up review is 31 august. I guess they will know from my bloods if I am responding and whether another round will be offered I don't know but likely I think. But I am still having bad flares so they may say it isn't going to work. I booked to see nurse next Wednesday to show him my current flare and ask his advice. You should have a review appointment lined up unless they are leaving you longer before assessing you. Chase them up as you need a follow up appointment date just for peace of mind. Where are you? I am in London. Its pot luck on the treatment/care you receive. I hope you continue to respond well.

Cathy777
Cathy777 in reply to weathervane

Wow a year already! Just thought I would update you on my rituximab journey. I have had two rounds now and think I am somewhat better but not as much as I would like. I am having a third round. Hope you are doing well. X

weathervane
weathervane in reply to Cathy777

Hi cathy ! Seems longer than a year .🙂Going for 3rd round rituximab the end of July. Alot of thing are so much better with other things flaring up. Lymph nodes are down , i have more energy though flaging a bit at moment as due treatment. Muscle pain much better but still have joint inflammation. I don't think things will ever be perfect but soooo much better than i was . What things have improved for you?🌸🌸

Cathy777
Cathy777 in reply to weathervane

Like you I am better than I was but no energy improvement but my thyroid has gone a bit haywire which I put down to Ritux. My main problems now are my hands. They seem better from docs point of view but I still get a good amount of pain. I also have numerous finger joints clicking (trigger finger) which really irritates but am shortly to have steroid injections to these figures. Hope springs eternal as they say! Hope your next round goes well! Let me know. I hate that long day stuck on the drip! X

weathervane
weathervane in reply to Cathy777

I take my kindle and read a really good book 😀My hands swell across knuckle and thumb . Had steroid injection in hip for bursitis a couple of weeks agoand now sacroiliac is inflammed so getting injection in it next week. It never ends!!

Cathy777
Cathy777 in reply to weathervane

Yes a good book is essential. I am an avid reader so I can enjoy that. But the whole day just totally shatters me! Even with the steroids. I take so many drugs I don't know who I really am now. Good luck!

weathervane
weathervane in reply to Cathy777

I know the feeling! I find the steroids bit rough on my stomach so they slowed the drip down last time and i felt much better , not wiped out for a week . Best wishes xx

Hi cathy

Not back with rheumy till end of september. I have had a few flares since treatment however im generally better, though feeling achy today , i put down to change in the weather! Im in belfast, dispite the round about way i had to go to get diagnosed , i have a good rheumy now and the nurses are helpful. Its hard sometimes to get your head round it all but i try to keep positive as im sure my family get scundered with me at times but they are very good- ive 3 housetrained sons who can cook and help with cleaning!!!! Keep us updated with how you get on , i hope alls well and you get further biolgicals xx

You may also like...